Aa
Aa
A
A
A
Close
Avatar universal

off thyroid meds

Today is the first day that I stop my thyroid medication.  Just want to know what I can expect.  I am a bit anxious about this.  For some reason I find being without the pills worse then the iodine diet or the RAI.  Help
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I have to be off three weeks.  The Dr. switched me from synthroid to cytomel about a week after my TT surgery and now I have been off the meds for only 2 days.  Don't feel anything really...just a little bit tired..but that might be stress related.  thanks for your answer and all the info.
Jenny
Helpful - 0
Avatar universal
Sorry.  I had my thyroid removed in November 2009 because of Cancer.  I am off meds now in preparation for RAI.  So I was just wondering what to expect when I was hypo
Helpful - 0
Avatar universal
Hey there, just though I'd chime in here since I've been in your shoes. I'm two years post op, had a TT and RAI therapy.  What are you going to go through for the next few weeks will be the worst of it. How long do you have to be off meds and on the diet?  I was off mine for 6 weeks with the LID for only the last 14 days.  It was not a pleasant experience but it's survivable.  I started noticing a difference after about 2-3 weeks of no meds.  First, just the general tiredness. I was never sleepy, just lethargic. Then the joint pain started followed by what I could only describe as "my bones hurt."  Seriously, my biggest complaint was that my arms just hurt. Towards the end there was a trip to the ER because my chest started hurting really badly and I was convinced I was having a heart attack. Nope. I was fine. And cold. Right at the end the brain fog kicked in and I wrote a check for my child's lunch and dated it August 1999. It was February 2007!  And when my daughter argued with me I was angry at HER because I knew SHE was wrong! HA!  Oh and then the blurry vision. Yeah, it's a good time.  Oh and the trip to Walgreens to pick up a prescription but when I got there I had no idea where I was. Or why. Or how to get home. So, word to the wise, don't drive yourself places without a note!  I wish you the best and I'm sure you are gonna be just fine. If I made it through it, you can. Just hang in there and take it easy when you start feeling bad.
Helpful - 0
798555 tn?1292787551
OK, after reading your other post, it looks like you just had the RAI. I dont know how long before you might feel hypo and need supplemental thyroid meds. As a Hoshi myself, I can tell you the best thing when Hypo is you can feel better after naps, sleep, ect, unlike hyper- no nartural relief.

Looks like your getting some feedback from your other post.
Helpful - 0
798555 tn?1292787551
We need a little more background info here, even if you posted before.  

All I can guess is you had an RAI recently and now off meds. So you were on hyper meds for  graves before RAI or hypo meds after RAI?

What med?

What order?

Why no meds now?
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.